Hello! I started taking BuproprionXL150 (generic for Wellbutrin) about three weeks ago, and I'm not sure if my current symptoms have anything to do with it or not.
A couple of days ago, I noticed that the skin on my neck under my chin felt bumpy. There was no itch, so I ignored it. Yesterday, at work, I felt a little light-headed and tired and had to sit down for a few minutes. I thought I must be getting sick with the flu or something.
Well, yesterday afternoon, the bottom of my right foot started itching terribly. I couldn't scratch the itch fast enough, because it always came back. Then, it stopped. A few hours later, my right shoulder itched. I kept scratching, and I noticed that it was swelling and welts were forming where I was scratching (I wasn't breaking the skin... not scratching that hard). It also stopped. I just thought that maybe I had a bug bite. Well, I woke up at 3 a.m. with severe itching and redness on the left side of my chest. It was so bad that I couldn't go back to sleep. Then, both of my hands started itching and my thumbs were red. My lips were also tingling at this point, and my eyes were itchy.
I thought that I might be having an allergic reaction to the buproprion, since I haven't come into contact with anything that would cause this itching... and the itching is so random. There is no rash. I'm just getting red spots. I took a benadryl today, and the itching has gotten better. My scalp itches, and random places (chest, neck, arm) itch occasionally. But now, I'm having muscle pain in my arms. If I lift my arms to point at something or clap my hands, they feel tired, as if I've held them up for a long time or worked out.
I'm starting to get a little worried, because I don't know if this is some type of allergic reaction, or if it's some kind of other weirdness going on.
I've called the doctor and left a message, but haven't heard back yet.
Hi, welcome to the forum, symptoms are suggestive of drug allergy to wellbutrin and are mediated by release of histamine in the body. Your body is known to hypersensitive to it.
The spectrum of these reactions can vary widely; reactions may present as typical allergic symptoms (eg, itching, urticaria, rash, edema) after a single dose, or may manifest as severe idiosyncratic dermatologic reaction.
If drug allergy is suspected you need to discontinue the drug and report to your doctor immediately. Even other causes like allergic dermatitis should be ruled out. Treatment includes anti histaminic and glucocorticoids against prescription. I suggest you to consult a skin specialist. Take care and regards.
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.